Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: side effects of tegretol Asana

Posted by storm rider on July 15, 2006, at 12:18:13

In reply to side effects of tegretol, posted by Asana on July 14, 2006, at 14:35:12

> I am wondering if people can tell me anything about the side effects of Tegretol. I am especially interested in it's effect on thinking and cognition, the ability to articulate, and also creativity, as I am a writer. I'm on Lamictal and some seroquel for anxiety, and they help me sleep, but I can't tell how much they're affecting the above. I've been on stuff that was really bad for those things, like lithium and depakote, and never want to go back.

Hi Asana,
For a writer, effects of any med on cognitive skills are a serious concern. Believe me, when I say that I understand, as I am a writer as well...
if I am not able to put my thoughts in order, then I am not able to survive, and that means more than just a pay cheque for me.
Being able to express myself is an art form. Imagine an artist suddenly unable to express herself on canvas, take away my ability to create with words and that would be moi...

I am presently producing a two-hour radio show that is syndicated and has to be ready to go each week without fail. The show is a dialogue between me and the listener, based on a theme which I choose and develop, with music as well as the dialogue. The topics vary according to my mood and are generally satirical; each show takes between six and eight hours to write and produce. This is in addition to a second two-hour show I produce for the same people, but it is a no-brainer really, nostalgic and fuzzy music and memory style.
At the moment my television show is in hiatus; we start back to serious work in October. That is not as much work, simply research and then an hour discussion with the guests for the week and any callers who may decide to join the debate.
In my spare time I write for publication.

In other words, I have found no problems with cognitive skills and I am taking 800 mg of Topomax daily, the maximum dosage that has been found to be of therapeutic value, although it has been found that up to 1200 mg is apparently safe to take.
I have to say that I wonder why anyone would be prescribed so high a dose when it is of no therapeutic value. (I am interested in any logical answers of course.)

Topomax is the only med that works for me in controlling epileptic seizures and migraines, both of which I have learned from reading and research are somewhat related in that they are considered to be electrical shorts in the brain's 'wiring'.

If it is any help to you, I have been taking Topomax since January of 2003 and have not suffered from any side effects other than the time I had a glass or two of wine with dinner. Topomax and alcohol do not do well together.

My hair has not fallen out and according to all the blood tests and so on, my liver and kidneys are doing just fine.
My physician does monitor the process to be sure that there are no ill effects as I have had severe side effects from another medication that was prescribed for the seizures, one that actually increased the seizure activity and has seriously affected my vision -- and did great damage to my hair (one of my pride issues lol).

Hope this helps
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:storm rider thread:5053
URL: http://www.dr-bob.org/babble/20060709/msgs/667270.html